MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Dizziness (2194); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: date of event: exact date unknown, information provided states late (b)(6) 2020.Explant date: not applicable as lens has not been explanted.Device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaints for this order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had undergone bilateral intraocular lens (iol) implants.The patient is experiencing light sensitivity, and halos at night.Additionally, when using the computer, the patient experiences dizziness and flutter.The patient explained that his symptoms are in both eyes and they began in late (b)(6) 2020.Through follow-up it was learned the patient is not taking any medication for his symptoms.The patient¿s eyes are light blue.The patient explained that he has always been sensitive to light even before the iols were implanted.Prior to the lens implants, light from his bedroom window bothered him even with his eyes closed.He must put a pillow over his face.He can¿t watch television in the dark, he must turn on all the lights.Also, when he works on his computer and then gets up and goes to the kitchen, the lights in the kitchen make him dizzy.He has led lights throughout his house which he now turns all the way down, that helps a little bit.His light sensitivity is about 50% more than it was before and is impacting his daily life.However, the patient reports he is very happy with his eyesight and his eyesight is good.The fluttering in his eyes happens often when exposed to bright lights like the ones in his kitchen.His eyes feel like they¿re pulsating.No specific area of the eye just all around inside the eyes, but not the eyelids.Consequently, that makes him dizzy.The symptoms are not improving with time.He is considering getting blue light blocking glasses.The patient spoke to his doctor on the phone but chooses not to go to the doctor¿s office due to covid-19.This report captures the event for the patient¿s left eye.A separate mdr is being submitted for the right eye.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10090548
Report Number9614546-2020-00208
Device Sequence Number19684756
Product Code POE
UDI-Device Identifier05050474591745
UDI-Public(01)05050474591745(17)230106
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005